Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Do hormones affect flares?
    avatar
    An_215797 posted:
    I'm 41, in the peri-menopausal stage, and have noticed that about a week and a half after the end of my cycle I get extreme body aches and joint pain in my fingers. I've also developed eczema that has required me to get prescription cream for. Sound familiar to anyone? Thanks in advance for any help or thoughts!
    Reply
     
    avatar
    Byroney_WebMD_Staff responded:
    Dear Anon_34616,

    I've seen members post before about weather changes causing flares, but not about hormones. Hopefully someone else will pop in and add their opinion, as it's a very interesting question.

    Best wishes,

    Byroney
     
    avatar
    Okiekel responded:
    I am not a peri-menopausal woman. In fact I am a male with RA. My RA doc noticed that my testosterone was low and pu me on weekly injections to raise my levels. He told me that my low testosterone was complicatimg my pain and energy level. I have been on the injections for a year now, while I have noticed some changes, my pain level s still high. But, that maybe due to my agressice form. I hope this helps nad gives you the psuh to talk with your RA doc.

    Peace Ouy,
    Kel
     
    avatar
    An_215798 replied to Okiekel's response:
    Thank you Okiekel!

    I'm sorry about your pain even though you've been having injections - I hope you will find something to help you even more in the near future. Since I left that post four months ago, I've also developed pain in my feet and toes - both feet, just like in both hands. Some days it's very bad, other days not as bad, but I do believe there is a hormonal link - during those times I have my usual pain but also ache all over, as if I have the flu. Sometimes I lay in bed with heating pads. I've developed the motto: "Could be worse" because the more I've learned about what other people are going through, the less sorry I feel for myself.

    Best wishes to you!
     
    avatar
    zozane replied to An_215798's response:
    I read some women take birth control to stop there cycle. Some in perimeno take natural progesterone. They put me on progesterone once because I wasn't producing enough hormones. Progesterone would even out the ones I needed. I was lucky it stopped my period. It made me feel great. I was in my 20's I would love something like that now. my ra dr didn't know anything about hormones. But I'm going to ck with gyn with specialist in hormones.
     
    avatar
    Imtired2 replied to An_215798's response:
    I know you posted on this 3 yrs ago, but your symptoms are the same as mine. I'm 45 and every month i'm in so much pain triggered by my cycle. My hands, wrists, knees, back, ankles, feet and toes are so sore and swell and I feel like I have the flu every month. I work full time and take care off four children plus a mom with alzhiemiers, and I feel guilty because I'm in bed a lot because of the pain. I only take ibuprofen. Have you found any help?

    Hope all is well
     
    avatar
    Norwaygirl83 responded:
    I notice when I get my period that I get more pains at times and feel sick, but it varies slightly, better now than when I went on Enbrel, before that I rarely had that trouble, but Enbrel messed up my cycles and caused me more troubles than before I started it. After awhile with it, I got high feber a week before menstruation, then felt crappy during it, it stopped after some time off Enbrel with the fever, but took longer with feeling crappy during the menstruation ( I never have had much problems with PMS, other than the occasional angry day ...or as now has gone to be the depressed day some week before), snd the cycle is finally starting to look more normal now...years after I quit it. So yes, I believe hormons play a big part. It is a known fact many women get almost symptom free during pregnancy. Yet my rheumatologist disagree with me on that it could have affected my hormons...but now research has shown hormons plays a big part...so I'll print it when I find the article and bring it to her... so she can chew on her own words, a punch to her pride I guess... even specialists suit to be more humble about what they're presenting as fact when the research still makes progresses, and might prove them wrong. I bet there even is a cure to RA, maybe not yet found, but still to prove those wrong who says it's a lifelong disease, they just got to start to research the causes, rather than medicines all the time. And when that they comes, I hope whatever she said would grow on trees will grow on it...just wish she said she would eat her coat instead.. But think even she is smart enough to not promise that , since she likely realize it might happen someday with all the research etc, going on, haha.


    Helpful Tips

    Dry eyes and dry mouthExpert
    Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
    Was this Helpful?
    41 of 48 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.